Alert archive / Guam / Wind Advisories in 2015

Wind Advisory 2, NWS Guam

May 15, 2015

NWS Guam issued this wind advisory at May 15, 2015, 7:39 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 15, 2015, 7:39 PM CDT (00:39 UTC)
Expired
May 16, 2015, 1:27 AM CDT
In force
6 hr
Issued by
NWS Guam

The text

As transmitted, in the capitals the NWS used until 2016.

339 
WWMY70 PGUM 160039
NPWMY 

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
1039 AM CHST SAT MAY 16 2015

GUZ001>004-160800-
/O.NEW.PGUM.WI.Y.0002.150516T0039Z-150516T0800Z/
GUAM-ROTA-TINIAN-SAIPAN-
1039 AM CHST SAT MAY 16 2015

...WIND ADVISORY IN EFFECT UNTIL 6 PM CHST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TIYAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CHST THIS EVENING. 

SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED THIS
MORNING...DIMINISHING TO 20 TO 30 MPH WITH GUSTS TO 35 MPH DURING
THE AFTERNOON. WINDS WILL DECREASE FURTHER TO 15 TO 20 MPH
TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. BRING SMALL LOOSE ITEMS
INDOORS. 

&&

$$

MIDDLEBROOKE
1 follow-up statement
821 
WWMY70 PGUM 160527
NPWMY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
327 PM CHST SAT MAY 16 2015

GUZ001>004-160630-
/O.CAN.PGUM.WI.Y.0002.000000T0000Z-150516T0800Z/
GUAM-ROTA-TINIAN-SAIPAN-
327 PM CHST SAT MAY 16 2015

...THE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE ON GUAM HAS CANCELLED THE WIND
ADVISORY.

TYPHOON DOLPHIN HAS MOVED WELL WEST OF THE MARIANA ISLANDS...AND
SOUTH WINDS HAVE DIMINISHED BELOW 30 MPH TO AROUND 20 TO 25 MPH.
WINDS ARE EXPECTED TO DECREASE FURTHER TONIGHT. AS A RESULT...THE
WIND ADVISORY IS NO LONGER IN EFFECT.

$$

MGM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Guam wrote its last area forecast discussion before this wind advisory went out at May 15, 3:56 PM CDT, 3 hours 43 minutes earlier.

Area forecast discussion, May 15, 3:56 PM CDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TIYAN GU
656 AM CHST SAT MAY 16 2015

.SYNOPSIS...
PGUA DOPPLER WEATHER RADAR IS NOT TRANSMITTING IMAGES CURRENTLY.
IT IS UNCERTAIN WHETHER THE PROBLEM IS WITH THE RADAR OR THE
COMMUNICATION LINES. IR SATELLITE SHOWS TYPHOON DOLPHIN MOVING OFF
TO THE NORTHWEST. AN 18Z SPECIAL UPPER AIR BALLOON SHOWS 58 KNOT
SOUTH WINDS AT AROUND 8 THOUSAND FEET.

&&

.DISCUSSION...
WE SHOULD BE ABLE TO TAKE DOWN THE TROPICAL CYCLONE WARNINGS IN AN
HOUR OR TWO. WINDS WILL STILL BE STRONG AND GUSTY...BUT NOT
DAMAGING. WINDS AND SEAS WILL DECREASE TODAY AND TONIGHT. BY
SUNDAY...BOTH WINDS AND WAVES ARE BELOW SMALL CRAFT ADVISORY
CRITERIA.

&&

.EASTERN MICRONESIA...
LITTLE CHANGE MADE TO THE FORECAST. THE TROPICAL DISTURBANCE OVER
EASTERN MICRONESIA WILL BRING SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS TO MAJURO TODAY THROUGH SATURDAY NIGHT. MODELS SHOW
THE CENTER OF THE DISTURBANCE MOVING NORTHWEST NORTH OF KOSRAE.
MOST OF THE RAINFALL WILL STAY CLOSE TO THE DISTURBANCE AND REMAIN
NORTH OF POHNPEI AND KOSRAE. WINDS WILL BECOME SOUTHERLY AT KOSRAE
SUNDAY AND TUESDAY AS THE DISTURBANCE MOVES NORTH OF THESE
LOCATIONS.

&&

.WESTERN MICRONESIA...
A MONSOON TROUGH EXTENDS ACROSS WESTERN MICRONESIA FROM SOUTH OF
PALAU AND YAP TO TYPHOON DOLPHIN. A BAND OF CONVERGENCE SOUTHWEST
OF TYPHOON DOLPHIN AND ALONG THE SOUTHERN EDGE OF THE MONSOON
TROUGH WILL BRING SOME CLOUDS AND SHOWERS TO CHUUK AND YAP TODAY.
THERE WERE A FEW MORE SHOWERS NEAR YAP SO A SLIGHT CHANCE OF
THUNDERSTORM ARE POSSIBLE THERE. MODELS SHOW THIS BAND OF SHOWERS
REMAINING NEAR YAP AND CHUUK THROUGH SATURDAY NIGHT. THIS BAND
WILL MOVE ACROSS PALAU SATURDAY THROUGH MONDAY.

SCATTEROMETER DATA SHOWED THAT THE WINDS HAVE DECREASED ACROSS CHUUK
AND ARE NO LONGER A HAZARD TO SMALL CRAFT. SATELLITE ALIMETERY AND
WAVE WATCH MODEL DATA AGREE THAT THE SURF SHOULD HAVE SUBSIDED BELOW
HAZARDOUS LEVELS AT CHUUK.

&&

.GUM WATCHES/WARNINGS/ADVISORIES...
GU...NONE.
MARIANAS WATERS...NONE.
&&

STANKO/ZIOBRO

The office that day

Everything else NWS Guam issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 7:34 PM CDTHigh Surf AdvisoryGUM48 hr
May 15, 7:43 PM CDTSmall Craft AdvisoryGUM44 hr

Nearby

Wind Advisories in Guam, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.